The physician orders guaifenesin, 3 teaspoons PO as needed. What is the conversion of 1 teaspoon to the metric system?
•One teaspoon is equal to 5 ml.
•1 ml is equal to 1 cc.
•Incorrect: 5mg. Milligrams (mg) is a unit of mass, not volume.
Which of the following actions demonstrates the nurse's role as
A nurse is preparing to administer a blood transfusion to an anemic patient. Which of the following interventions are necessary before starting the transfusion?
A telemetry nurse is caring for multiple patients. Which of the following situations needs to be addressed by the nurse first?
After a fire has erupted in a patient's room, the nurse rescues the patients in the immediate area. What should the nurse do next?
The nurse withholds an ordered medication before the patient's scheduled procedure. What should the nurse do next?
A patient is prescribed vitamin K, 5 mg IM. Which of the following factors affects drug absorption when using the intramuscular route?
A nurse is administering hydrocodone/acetaminophen for a patient complaining of post-operative pain. It is the only analgesic prescribed. The patient states that the pills the previous shift nurse gave did not help as much as they had the day before. He also comments that the pills the nurse is giving him look different than the ones the previous shift nurse gave him. How should the nurse handle this situation?
A nurse on the cardiac floor is preparing a nursing care plan for a patient with congestive heart failure and excess fluid volume. An appropriate nursing diagnosis for this patient would be which of the following?
A nurse is preparing to administer bedtime medications to a patient. She finds a filled, unlabeled syringe in the patient's room. What action is most appropriate?
A nurse is preparing to administer a lipid emulsion to a patient requiring total parenteral nutrition. Which of the following fatty acids is present in lipid emulsions?
Which finding would have the highest priority for a nurse when assessing the integrity of a discontinued IV catheter?
A nurse caring for an 8-year-old with HIV is having trouble reading the dosage on a handwritten medication order. What should the nurse do?
MyPlate replaced the food pyramid as the US government's easy to understand guide to dietary recommendations. According to MyPlate, what portion of a person's meals should be made of fruits and vegetables?
A cardiac client develops increasing pedal edema. What diet modification is most important to give instruction to this client?
A 45-year-old has been put on the organ transplant waiting list. Which of the following is the most important factor for selecting a donor-recipient match?
A nurse is reporting for the third day of training on a new unit. The nurse overhears the other nurses discussing a medication error the new nurse made on the previous shift. A senior nurse comments that this new nurse "will last a week after training if she's lucky." What does this example illustrate?
A patient in DKA with a UTI needs an insulin infusion and IV antibiotics. The nurse is unsure if IV insulin is compatible with IV Azithromycin. How could the nurse verify IV compatibility?
A patient was mistakenly given 40 mg of propranolol (Inderal) instead of her scheduled levothyroxine (Synthroid). After assessing the patient and reporting this to the physician, the nurse makes a written report that a medication was given in error to the patient due to a mixup in
A nurse is administering an enteral feeding for a client with pancreatitis. It is important that the nurse perform which of the following before administration of the feeding solution?
The nurse must take a verbal order over the phone in an emergency. Which of the following steps should be taken to ensure the accuracy of the order?